Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 104, NWS Des Moines, IA

May 30, 2008Adair County, Guthrie County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 30, 2008, 12:19 AM CDT for Adair County, Guthrie County, Iowa. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2008, 12:19 AM CDT (05:19 UTC)
Expired
May 30, 2008, 12:48 AM CDT
In force
29 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Adair County, IA, Guthrie County, IA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 8:13 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3876 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3876 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
6.4
Supercell composite
26.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 300519
SVRDMX
IAC001-077-300600-
/O.NEW.KDMX.SV.W.0104.080530T0519Z-080530T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1219 AM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ADAIR COUNTY IN SOUTHWEST IOWA...
  SOUTHEASTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 100 AM CDT.

* AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ADAIR...OR 55 MILES WEST OF DES MOINES...AND MOVING EAST AT 47 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CASEY BY 1225 AM CDT...
  MENLO BY 1230 AM CDT...
  8 MILES SOUTH OF PANORA BY 1235 AM CDT...
  STUART BY 1240 AM CDT...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4159 9448 4178 9450 4180 9429 4160 9429
      4160 9426 4144 9425 4148 9471 4160 9471
TIME...MOT...LOC 0519Z 269DEG 40KT 4157 9460

$$

COGIL
2 follow-up statements
000 
WWUS53 KDMX 300538
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1238 AM CDT FRI MAY 30 2008

IAC001-077-300600-
/O.CON.KDMX.SV.W.0104.000000T0000Z-080530T0600Z/
ADAIR IA-GUTHRIE IA-
1238 AM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHEASTERN GUTHRIE AND NORTHERN ADAIR COUNTIES...

AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MENLO...OR 39 MILES WEST OF DES MOINES...MOVING EAST AT
50 MPH.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4159 9448 4178 9450 4180 9429 4160 9429
      4160 9426 4144 9425 4148 9471 4160 9471
TIME...MOT...LOC 0538Z 265DEG 43KT 4160 9428

$$

COGIL
000 
WWUS53 KDMX 300548
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1248 AM CDT FRI MAY 30 2008

IAC001-077-300558-
/O.CAN.KDMX.SV.W.0104.000000T0000Z-080530T0600Z/
ADAIR IA-GUTHRIE IA-
1248 AM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUTHRIE AND
NORTHERN ADAIR COUNTIES IS CANCELLED...

AT 1242 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN IOWA.

LAT...LON 4159 9448 4178 9450 4180 9429 4160 9429
      4160 9426 4144 9425 4148 9471 4160 9471
TIME...MOT...LOC 0548Z 265DEG 43KT 4161 9412

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:49 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, May 29, 6:49 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
649 PM CDT THU MAY 29 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
OBVIOUS PRIMARY FOCUS IS CONVECTIVE TRENDS TONIGHT.  BASICALLY
GEARED THE FORECAST TOWARDS THE POTENTIAL FOR SEVERE THUNDERSTORMS
OVER THE CWA.  EXPLOSIVE POTENTIAL CURRENTLY EXISTS WEST OF IOWA AND
THESE CONDITIONS ARE FORECAST TO PUSH INTO IOWA DURING THE LATE
EVENING AND OVERNIGHT HOURS.  THERE IS SOME CONCERN ABOUT WHETHER WE
WILL BE ABLE TO REALIZE THE CAPE AVAILABLE BUT WE WILL HAVE VERY
STRONG SHEAR OVER THE CWA AND A VERY DYNAMIC SYSTEM WITH UPPER LEVEL
SUPPORT PUSHING IN.  WE SHOULD EVENTUALLY SEE THE STRONG STORMS PUSH
INTO CENTRAL IOWA BY 30/03Z.  FLOODING IS ALSO A CONCERN.  THE
MORNING AND AFTERNOON CONVECTION BETWEEN HIGHWAYS 20 AND 30 HAS
PRODUCED AROUND 2 INCHES OF RAINFALL IN THIS AREA.  ADDITIONAL
STORMS WITH HEAVY RAINFALL IS PROGGED TO MOVE EAST MAINLY OVERNIGHT
AND THIS WILL AGGRAVATE ALREADY WET SOILS.

LOOKING AHEAD TO FRI...SEVERE THREAT IS CERTAINLY THERE AGAIN BUT
SOMEWHAT CONDITIONAL DEPENDING ON FATE OF EARLY MORNING MCS.
CONVERGENCE ALONG THE FRONT IS RATHER WEAK...BUT MLCAPES TURN OUT TO
BE SIMILAR TO WHAT IS OCCURRING TODAY WITH NIL CIN.  0-1KM SHEAR/SR
NOT AS IMPRESSIVE...BUT DEEPER 0-6KM SHEAR QUITE STRONG AND
FAVORABLE FOR SUPERCELLS SO ALTHOUGH TORNADO THREAT MAY NOT BE AS
GREAT LARGE HAIL AND DAMAGE WINDS ARE AGAIN POSSIBLE.  CONSIDERING
THE RELATIVELY LOW LCLS AND INSTABILITY...AN ISOLATED TORNADO CANNOT
BE RULED OUT EITHER.

MLCAPES UP TO 1000 J/KG CONTINUE TO SHOW UP OVER THE WEEKEND SO
ISOLATED CELLS COULD STILL POP UP...HENCE SLIGHT CHANCE WORDING.
LOOKING INTO NEXT WEEK...UNFORTUNATELY HAVE EXTENDED PERIOD OF
SLIGHT TO CHANCE POPS WITH NO PROLONGED STRETCH OF DRY WX IN SIGHT.
CENTRAL CONUS RIDGE REMAINS IN PLACE UNTIL IT SLIDES EAST TOWARD
DAYS 6/7...BUT IS NOT STRONG ENOUGH TO PUSH SHRT WV TRACK FAR ENOUGH
N TO DRY US OUT MUCH.  NO REAL ALTERATIONS TO TEMPS THROUGH THE
ENTIRE PERIOD WITH AFOREMENTIONED LACK OF PATTERN CHANGE KEEPING
SEASONAL READINGS IN THE FORECAST.

&&

.AVIATION...30/00Z
VIGOROUS SYSTEM MOVING IN THIS EVENING AND OVERNIGHT WITH WIDESPREAD
THUNDERSTORMS...SOME SEVERE...MOVING THROUGH THE REGION OVERNIGHT.
EXTREMELY STRONG WINDS EXPECTED WITH SOME OF THESE STORMS. IN
ADDITION TO THE STORMS...THE NORTH WILL BE IN AND OUT OF MVFR CLOUD
COVER NORTH OF THE WARM FRONT. BREAKS IN THE CLOUD COVER EXPECTED BY
FRIDAY MORNING. ANOTHER THREAT OF STORMS DURING THE AFTERNOON MAINLY
OVER THE FAR SOUTHEAST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT I80 TO
MN BORDER IAZ004>007-015>017-023>028-033>039-044>050-057>062.

&&

LONG TERM/SHORT TERM...BSS/FAB
AVIATION...DONAVON
Hazardous weather outlook, May 29, 4:13 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT THU MAY 29 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-302115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
413 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY ALONG AND NORTH OF INTERSTATE 80.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN
PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT.
SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY
RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE
INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST
OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS
AND LARGE HAIL.

WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH
LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR
TONIGHT. PLEASE CHECK THE LATEST BULLETIN ON THE NATIONAL WEATHER
SERVICE DES MOINES WEBSITE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME
STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO
EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT AND MAY BE NEEDED AGAIN
FRIDAY.

IAZ070>075-081>086-092>097-302115-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
413 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTH OF INTERSTATE 80.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN
PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT.
SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY
RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE
INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST
OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS
AND LARGE HAIL.

WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH
LOCALLY HIGHER AMOUNTS. HOWEVER...SINCE THE AREA RECEIVED LITTLE
OR NO RAINFALL EARLIER THE THREAT OF FLASH FLOODING AT THIS TIME
IS MINIMAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME
STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO
EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTER ACTIVATION MAY BE
NEEDED AGAIN ON FRIDAY AND FRIDAY EVENING.

FAB

In the hours before

Local storm report, May 29, 10:59 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1059 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     HAIL             3 E YALE                41.78N 94.30W
05/29/2008  E0.88 INCH       GUTHRIE            IA   EMERGENCY MNGR

            STRONG WINDS ALSO REPORTED

&&

MS MAY 08
Local storm report, May 29, 11:04 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1104 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     APLINGTON               42.58N 92.88W
05/29/2008                   BUTLER             IA   LAW ENFORCEMENT

            TREES DOWN AND A STOP SIGN BENT.

&&

RVACHALE
Local storm report, May 29, 11:07 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1107 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TORNADO          2 ESE TEMPLETON         41.91N 94.91W
05/29/2008                   CARROLL            IA   TRAINED SPOTTER

            POTENTIAL TORNADO DAMAGE TO 3 FARMSTEADS SOUTHEAST OF
            TEMPLETON. MACHINE SHED COMPLETELY DESTROYED AND NUMEROUS
            OTHER OUTBUILDINGS SUSTAINED DAMAGE. SUBSTANTIAL TREE
            DAMAGE ALSO REPORTED.

&&

RDONAVON
Local storm report, May 29, 11:27 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1127 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     4 W GOWRIE              42.28N 94.36W
05/29/2008                   WEBSTER            IA   EMERGENCY MNGR

            MINOR DAMAGE TO HOUSE...TREE DAMAGE AND A MACHINE SHED
            DESTROYED.

0945 PM     TSTM WND DMG     VINCENT                 42.59N 94.02W
05/29/2008                   WEBSTER            IA   EMERGENCY MNGR

            SEVERAL DOWNED TREES AND LIMBS IN THE VINCENT AREA.

1045 PM     TSTM WND DMG     2 SW APLINGTON          42.56N 92.91W
05/29/2008                   BUTLER             IA   LAW ENFORCEMENT

            MACHINE SHED AND BARN BLOWN DOWN.

&&

ALBRECHT
Local storm report, May 29, 11:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TORNADO          1 N SOMERS              42.39N 94.43W
05/29/2008                   CALHOUN            IA   LAW ENFORCEMENT

            POSSIBLE TORNADO NORTH OF SOMERS. DAMAGE SUSTAINED TO 4
            FARMSTEADS. DAMAGE TO TREES...OUTBUILDINGS AND TO HOMES.
            EXTENT OF DAMAGE IS UNCERTAIN AT THIS TIME.

0925 PM     TORNADO          FARNHAMVILLE            42.28N 94.42W
05/29/2008                   CALHOUN            IA   LAW ENFORCEMENT

            POTENTIAL TORNADO DAMAGE ACROSS THE NORTHERN PORTION OF
            TOWN. ROOF DAMAGE TO HOMES AND GARAGES AND PRELIMINARY
            REPORT OF ROOF TORN OFF A HOME. POWER LINES ALSO DOWN.

&&

RDONAVON
Local storm report, May 29, 11:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     FLASH FLOOD      6 SW DOW CITY           41.87N 95.59W
05/29/2008                   CRAWFORD           IA   LAW ENFORCEMENT

            HIGHWAY 30 NORTH OF DUNLAP IS FLOODED.

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:16 PM CDTSevere Thunderstorm WarningDMXSac44 min
May 29, 8:29 PM CDTTornado WarningDMXCrawford31 min
May 29, 8:43 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas32 min
May 29, 8:56 PM CDTRiver Flood WarningDMXDallas20 days
May 29, 8:56 PM CDTRiver Flood WarningDMXBoone, Webster23 days
May 29, 8:56 PM CDTTornado WarningDMXCalhoun, Carroll34 min
May 29, 9:09 PM CDTTornado WarningDMXCarroll27 min
May 29, 9:23 PM CDTTornado WarningDMXGreene31 min
May 29, 9:24 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster51 min
May 29, 9:30 PM CDTTornado WarningDMXWebster30 min
May 29, 9:51 PM CDTTornado WarningDMXWright27 min
May 29, 10:02 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin43 min
May 29, 10:06 PM CDTRiver Flood WarningDMXStory41 hr
May 29, 10:06 PM CDTRiver Flood WarningDMXPolk, Story66 hr
May 29, 10:06 PM CDTRiver Flood WarningDMXMahaska27 days
May 29, 10:24 PM CDTSevere Thunderstorm WarningDMXGuthrie39 min
May 29, 10:34 PM CDTFlash Flood WarningDMXCrawford6 hr
May 29, 10:55 PM CDTTornado WarningDMXDallas35 min
May 29, 11:07 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford53 min
May 29, 11:30 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie45 min
May 29, 11:36 PM CDTSevere Thunderstorm WarningDMXWright23 min
May 29, 11:48 PM CDTFlash Flood WarningDMXCalhoun, Carroll, Greene, Sac6 hr
May 29, 11:50 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene40 min
May 29, 11:56 PM CDTTornado WarningDMXAudubon, Guthrie34 min
May 30, 12:23 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story37 min
May 30, 12:27 AM CDTFlash Flood WarningDMXBoone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more6 hr
May 30, 12:27 AM CDTTornado WarningDMXJasper, Marshall33 min
May 30, 12:41 AM CDTTornado WarningDMXTama34 min
May 30, 12:46 AM CDTTornado WarningDMXDallas31 min
May 30, 1:04 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor41 min
May 30, 1:14 AM CDTSevere Thunderstorm WarningDMXAdair, Cass46 min
May 30, 1:41 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Clarke, Dallas, Guthrie, Madison and 2 more49 min
May 30, 1:50 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union, Warren40 min
May 30, 1:53 AM CDTFlash Flood WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama6 hr
May 30, 2:01 AM CDTFlash Flood WarningDMXAudubon, Dallas, Guthrie6 hr
May 30, 4:05 AM CDTTornado WarningDMXClarke, Union40 min
May 30, 4:25 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren50 min
May 30, 4:40 AM CDTTornado WarningDMXClarke, Lucas, Warren19 min
May 30, 4:57 AM CDTRiver Flood WarningDMXJasper18 days
May 30, 5:01 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion44 min
May 30, 5:18 AM CDTTornado WarningDMXMahaska, Marion42 min
May 30, 5:37 AM CDTSevere Thunderstorm WarningDMXMahaska23 min
May 30, 5:56 AM CDTAreal Flood WarningDMXCarroll, Crawford, Greene8 hr
May 30, 6:29 AM CDTAreal Flood WarningDMXBoone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more6 hr
May 30, 6:32 AM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne43 min
May 30, 6:51 AM CDTAreal Flood WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama12 hr
May 30, 7:41 AM CDTRiver Flood WarningDMXMarshall58 hr
May 30, 7:52 AM CDTAreal Flood WarningDMXAudubon, Dallas, Guthrie5 hr
May 30, 8:53 AM CDTRiver Flood WarningDMXStory31 hr
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk25 days
May 30, 9:38 AM CDTRiver Flood WarningDMXDallas, Polk3 days
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk20 days
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk20 days
May 30, 9:38 AM CDTRiver Flood WarningDMXHumboldt12 hr
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk4 days
May 30, 12:30 PM CDTAreal Flood WarningDMXBoone, Story11 hr
May 30, 12:53 PM CDTAreal Flood WarningDMXWebster6 hr
May 30, 12:57 PM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth9 hr
May 30, 2:09 PM CDTAreal Flood WarningDMXGreene6 hr
May 30, 3:34 PM CDTRiver Flood WarningDMXBlack Hawk, Butler53 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.